Alert archive / Oklahoma / Flash Flood Warnings in 2001
Flash Flood Warning 6, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jun 5, 2001, 8:26 PM CDT for Woodward County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 5, 2001, 8:26 PM CDT (01:26 UTC)
- Expired
- Jun 5, 2001, 11:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Woodward County, OK
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.4 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -304 J/kg
- Mixed-layer LCL
- 781 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KOUN 060127 FFWOUN OKC153-060430- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NORMAN OK 826 PM CDT TUE JUN 5 2001 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWEST WOODWARD COUNTY IN NORTHWEST OKLAHOMA * UNTIL 1130 PM CDT * AT 826 PM CDT...DOPPLER RADAR DETECTED THAT 2 TO 4 INCHES OF RAIN HAD FALLEN SINCE 7 PM...OVER SOUTHWEST WOODWARD COUNTY. ADDITIONAL HEAVY RAIN WILL CONTINUE TO MOVE OVER THE SAME AREA THROUGH THE REST OF THE EVENING. * LOCATIONS IN THE WARNING INCLUDE SHARON EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES...AND FARM LAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3640 9959 3617 9958 3617 9931 3640 9929 JAMES
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 3:56 PM CDT, 4 hours 30 minutes earlier.
Area forecast discussion, Jun 5, 3:56 PM CDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 356 PM CDT TUE JUN 5 2001 BAROCLINIC ZONE RAMAINS MORE OR LESS STATIONARY ROUGHLY FROM KGAG...TO KICT...INTO MID MISSISSIPPI VALLEY. EXPECT BOUNDARY TO LIGHT UP ACROSS NORTHWEST OK...AND TO THE WEST AND NORTH OF THE AREA OVER THE NEXT FEW HOURS. WITH WEAKER CAP IN PLACE...ANTICIPATE CONVECTION WILL BE MORE WIDESPREAD THAN YESTERDAY. DESPITE WIDESPREAD STRATUS/CU...TEMPS HAVE WARMED TO THE MID 80S ACROSS THE AREA...WITH DEWPOINTS IN THE 70S...YIELDING CAPES AS HIGH AS 4000 J/KG PER SPC MESOANALYSIS. HIGHEST POPS FOR TONIGHT WILL BE ACROSS NORTH CENTRAL ZONES...WITH MODEST ISENTROPIC LIFT DEVELOPING OVER LOW LEVEL BOUNDAY. CONVECTIVELY REINFORCED FRONT EXPECTED TO PUSH FURTHER TO THE SOUTH ON WEDNESDAY...THUS HIGHER POPS WILL BE CONFINED TO THOSE AREAS FOR TOMORROW. AFTER TONIGHT...FORECAST IS COMPLICATED BY THE PRESENCE OF TROPICAL STORM ALLISON...CURRENTLY OVER THE NORTHWEST GULF. ANY DIRECT EFFECT ON OUR WEATHER...IF ANY AT ALL...WILL BE MORE LIKELY ACROSS THE EXTREME SOUTHEAST PORTION OF THE CWA. OF MORE CONCERN FOR OUR AREA IS THE ALTERING OF UPPER AIR AND SURFACE PATTERNS EXPECTED TO BE BROUGHT ABOUT BY THIS SYSTEM...WHICH IS MAKING A DIFFICULT FORECAST OF THE POSSIBILITY OF CONVECTION FIRING OFF THE HIGH PLAINS...AND RIDING NORTHWEST FLOW INTO OUR PART OF THE WORLD LATER IN THE WEEK. ANY DISRUPTION IN TERMS OF MOISTURE RETURN...OR THE UPPER LEVEL FLOW PATTERN...WILL UNDOUBTEDLY HAVE AN IMPACT ON WHETHER ANY CONVECTION CAN MAKE IT INTO OUR AREA. HOWEVER...WITH PERSISTENT UPSLOPE FLOW DEVELOPING OVER THE HIGH PLAINS...AND NORTHWEST FLOW SETTING UP OVER OUR AREA...WILL GO AHEAD AND INTRODUCE POPS FOR THIS WEEKEND... MAINLY WITH NOCTURNAL AND/OR MORNING WORDING. NEW PACKAGE WILL CONTINUE A WARMING TREND THROUGH THE EARLY PART OF NEXT WEEKEND...AS MEDIUM RANGE MODELS GENERALLY IN AGREEMENT ON GRADUALLY BUILDING MID AND UPPER LEVEL RIDGE OVER THE AREA. ALONG THOSE LINES...WILL KEEP THE LAST 2 DAYS OF THE EXTENDED DRY. LANE OKC 69 82 65 84 / 40 30 20 20 HBR 67 84 64 85 / 40 30 20 20 SPS 69 86 67 87 / 30 40 20 20 GAG 59 83 59 87 / 40 20 20 20 PNC 64 82 63 85 / 60 20 20 20 DUA 71 85 66 84 / 20 40 30 20 .OUN... OK...NONE. TX...NONE.
In the hours before
Local storm report, Jun 5, 3:56 PM CDT, 4 hours 30 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
356 PM CDT TUE JUN 05 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1245 AM TALOGA OK .75 INCH HAIL
06/05/01 DEWEY RPTD BY PUBLIC
1145 PM CAMARGO OK 1.00 INCH HAIL
06/04/01 DEWEY RPTD BY PUBLIC
1130 PM ROLL OK 1.75 INCH HAIL
06/04/01 E ROGER MILLS RPTD BY PUBLIC
TLLocal storm report, Jun 5, 5:42 PM CDT, 2 hours 44 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
542 PM CDT TUE JUN 05 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0542 PM 14 NE CAMP HOUSTON OK 1.00 INCH HAIL
06/05/01 WOODS RPTD BY PUBLIC.
TLLocal storm report, Jun 5, 7:44 PM CDT, 42 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
744 PM CDT TUE JUN 05 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0640 PM 18 NNE MOORELAND OK 1.00 INCH HAIL
06/05/01 WOODWARD REPORTED BY PUBLIC
0725 PM SHATTUCK OK .88 INCH HAIL
06/05/01 ELLIS REPORTED BY PUBLIC
0726 PM WOODWARD OK .88 INCH HAIL
06/05/01 K WOODWARD REPORTED BY PD.Local storm report, Jun 5, 8:02 PM CDT, 24 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
802 PM CDT TUE JUN 05 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0500 PM 9 SW WOODWARD OK 1.00 INCH HAIL
06/05/01 WOODWARD REPORTED BY PUBLICLocal storm report, Jun 5, 8:12 PM CDT, 14 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
812 PM CDT TUE JUN 05 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0800 PM WOODWARD OK .88 INCH HAIL
06/05/01 WOODWARD REPORTED BY PD
0802 PM 1 N SHATTUCK OK 1.25 INCH HAIL
06/05/01 ELLIS QUARTER TO HALF DOLLAR
HAIL. REPTD BY COOP OBSVR.The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 7:01 PM CDT | Tornado Warning | OUN | Woods | 44 min |
| Jun 5, 7:10 PM CDT | Tornado Warning | OUN | Major | 35 min |
| Jun 5, 7:25 PM CDT | Tornado Warning | OUN | Woodward | 35 min |
| Jun 5, 7:41 PM CDT | Tornado Warning | OUN | Major, Woods | 49 min |
| Jun 5, 7:56 PM CDT | Tornado Warning | OUN | Woodward | 34 min |
| Jun 5, 8:00 PM CDT | Severe Thunderstorm Warning | OUN | Ellis | 60 min |
| Jun 5, 8:26 PM CDT | Severe Thunderstorm Warning | OUN | Woodward | 49 min |
| Jun 5, 8:57 PM CDT | Severe Thunderstorm Warning | OUN | Dewey, Ellis | 63 min |
| Jun 5, 10:39 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Dewey, Roger Mills | 51 min |
| Jun 5, 11:28 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Custer, Washita | 47 min |
| Jun 5, 11:28 PM CDT | Severe Thunderstorm Warning | OUN | Roger Mills | 47 min |
| Jun 6, 12:10 AM CDT | Severe Thunderstorm Warning | OUN | Beckham, Custer, Kiowa, Washita | 50 min |
Nearby
Flash Flood Warnings in Oklahoma, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.